CVS: …OOPS WE DID IT AGAIN…

“I’m writing because of something that occurred in the medical clinic I work at today. Our medical staff intercepted a serious and potentially fatal 3-letter pharmacy chain error.

A young child was brought into our office by his non-English speaking parent for a follow up visit for allergy testing. He had been previously prescribed an epi-pen for anaphylactic reactions and brought said pen to the appointment. Upon inspecting the pen, the nurse working with the patient determined it to be a Glucagon device in a red container rather than an epi-pen. The original pharmacy label was still attached to the device box and it was labeled as an epi.

I worked in pharmacy several years and only recently moved to the medical office setting. After experiencing retail Hell and continually hearing the recent troubles with overworked and overwhelmed staff at certain chains, I am not at all surprised at this event. I am just very happy the error was caught before the pen was needed and that little kid was spared a potentially awful fate.”

Leave a Reply

%d bloggers like this: